Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 11, 2009, 3:25 PM EDT for Chemung County, Tioga County, New York; Bradford County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2009, 3:25 PM EDT (19:25 UTC)
- Expired
- Jul 11, 2009, 4:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Chemung County, NY, Tioga County, NY, Bradford County, PA
The radar
The Binghamton radar (KBGM), 39 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 10:57 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 111925
SVRBGM
NYC015-107-PAC015-112030-
/O.NEW.KBGM.SV.W.0113.090711T1925Z-090711T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
325 PM EDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEMUNG COUNTY IN CENTRAL NEW YORK...
TIOGA COUNTY IN CENTRAL NEW YORK...
NORTHERN BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 430 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR LOWMAN...AND MOVING EAST AT
40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOCKWOOD AND VAN ETTEN BY 335 PM EDT...
6 MILES NORTH OF BARTON AND 6 MILES SOUTH OF SPENCER BY 340 PM
EDT...
CANDOR...6 MILES NORTH OF TIOGA CENTER AND 6 MILES NORTH OF
LOUNSBERRY BY 350 PM EDT...
OWEGO BY 355 PM EDT...
NEWARK VALLEY BY 405 PM EDT...
THESE STORMS HAVE A HISTORY OF STRONG... GUSTY WINDS AND DOWNED
TREES.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS
&&
LAT...LON 4207 7697 4222 7680 4225 7668 4224 7664
4228 7655 4226 7642 4232 7640 4230 7625
4236 7625 4239 7613 4228 7611 4227 7608
4219 7608 4218 7611 4200 7611 4200 7615
4191 7614 4190 7692 4200 7694 4199 7697
TIME...MOT...LOC 1925Z 257DEG 37KT 4209 7668
$$
MSE1 follow-up statement
000
WWUS51 KBGM 112009
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 PM EDT SAT JUL 11 2009
NYC015-112017-
/O.CAN.KBGM.SV.W.0113.000000T0000Z-090711T2030Z/
CHEMUNG NY-
409 PM EDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR CHEMUNG COUNTY IS CANCELLED...
THE STORM THAT MOVED ACROSS THE AREA EARLIER THIS AFTERNOON HAS
MOVED EAST OF AREA... AND THE WARNING HAS BEEN CANCELLED.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
SATURDAY EVENING FOR CENTRAL NEW YORK.
LAT...LON 4200 7656 4215 7656 4216 7653 4228 7653
4226 7642 4232 7638 4230 7625 4236 7624
4239 7613 4223 7608 4219 7608 4218 7611
4200 7611 4200 7615 4191 7614 4190 7692
4200 7694
TIME...MOT...LOC 2007Z 257DEG 37KT 4215 7611
$$
NYC107-PAC015-112030-
/O.CON.KBGM.SV.W.0113.000000T0000Z-090711T2030Z/
TIOGA NY-BRADFORD PA-
409 PM EDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN BRADFORD AND TIOGA COUNTIES...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOSTER...MOVING EAST
AT 45 MPH.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
SATURDAY EVENING FOR CENTRAL NEW YORK.
&&
LAT...LON 4200 7656 4215 7656 4216 7653 4228 7653
4226 7642 4232 7638 4230 7625 4236 7624
4239 7613 4223 7608 4219 7608 4218 7611
4200 7611 4200 7615 4191 7614 4190 7692
4200 7694
TIME...MOT...LOC 2007Z 257DEG 37KT 4215 7611
$$
MSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:34 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 11, 2:34 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 234 PM EDT SAT JUL 11 2009 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST THIS AFTERNOON AND EVENING WITH WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS MAY BE SEVERE. BEHIND THE FRONT...COOLER TEMPERATURES AND FAIR WEATHER CAN BE EXPECTED OVER THE NEXT SEVERAL DAYS. THE NEXT CHANCE FOR RAIN IS NOT EXPECTED UNTIL THE MIDDLE OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE FOR THE SEVERE TS WATCH FOR MOST OF NY COUNTIES UNTIL 6 PM. LINE STILL HOLDING TOGETHER AS IT MOVES INTO WRN NY. ISOLATED TS FORMED AHEAD OF THIS MAIN LINE IN CENT NY LATE THIS MORNING. THIS HAS SINCE DIED AND OR MOVED OUT OF THE CWA. WILL NEED TO KEEP WATCHING BUT THE EARLY THREAT SEEMS TO HAVE DIMINISHED. ISSUED ONE WARNING FOR THE FINGER LAKES BUT NO DAMAGE REPORTS. TIMING LOOKS GOOD FOR MID AFTN INTO EARLY EVENING. UPDATED ALL PRODUCTS AND GRIDS. BENDS IN THE LINES COULD CAUSE TRAINING WITH RAINFALL OF 1 TO 3 INCHES. HAVE PUT THIS INTO THE SPS IN ADDITION TO THE SEVERE THREAT. BUF RADAR ESTIMATED 2 TO 4 INCHES AND ISSUED A FFW. PREVIOUS DISCUSSION... SFC CDFNT HAS MADE IT TO LK MICHIGAN AND CONTS TO MARCH EAST. SHRAS AND TSTMS ARE ONGOING AHD OF FNT IN MOIST AND POTENTIALLY UNSTABLE AIRMASS. THIS SYSTEM WILL HEAD EAST DRG THE DAY WITH AIRMASS DESTABILIZING BY MID-MRNG. MOISTURE IS BEGINNING TO STREAM BACK IN WITH DWPTS IN THE M/U 60S UPSTREAM OVR CNTRL OH. WHILE ALL MODELS AGREE ON DESTABILIZATION TAKING PLACE BY 18Z...THEY DISAGREE ON AMNT OF INSTABILITY EXPECTED. GFS BUFKIT SNDGS SURGE DWPT VALUES TO NR 70 AND INDICATES COOLER TEMPS ALOFT THAN NAM SUGGESTS. THUS...CAPE VALUES PER GFS RANGE FM 2000-2500 J/KG WHILE NAM BARELY APPCHS 1000 J/KG AT MOST SITES. THINK REALITY WL LKLY FALL SOMEWHERE IN BTWN WITH CAPES RANGING FM 1000-1500 JOULES. SHEAR IS NOT EXPECTED TO BE AS STRONG AS WHAT MODELS WERE SHOWING WITH PVS RUNS. HWVR...CANNOT RULE OUT THREAT FOR ROTATING STORMS THIS AFTN AS 0-6KM BULK SHEAR VALUES ARE CLOSE WITH VALUES ARND 35KTS. AM NOT CONVINCED EITHER MODEL HAS REAL GOOD HANDLE ON HOW STORMS WILL EVOLVE. AS WE HV SEEN WITH PAST EVENTS...THINK HAIL MAY END UP BEING BIGGEST THREAT AS 0C LINE LOWERS THRU THE DAY AND WET BULB ZERO HGT APPROX 10KFT. SPC CONTS TO INDICATE SLGT RISK FOR ALMOST ENTIRE AREA FOR TODAY WITH TOR RISK ALSO HIGHLIGHTED. SVR WX CHECKLIST INDICATES A CONGLOMERATION OF PRETTY MUCH ANYTHING AT THIS POINT. WILL HIT HAIL/DMG WIND SCENARIO IN HWO AS SHEAR LOOKS TO FAVOR LINES WITH SOME POTENTIAL FOR ROTATING STORMS THIS AFTN/EVNG. EXPECT CHC POPS WEST OF I-81 THRU THE MRNG HRS AS CDFNT HANGS BACK TO OUR WEST FOR A GOOD PORTION OF THE DAY. MAY SEE SOME DVLPMNT WITH UPGLIDE WELL AHD OF THE FNT IN AREA OF WAA BUT BEST FRCG WILL COME AFT 18Z. HV TRIED TO NAIL DOWN TIMING A LITTLE BETTER. AS AIRMASS DESTABILIZES AFT 18Z...EXPECT PCPN TO BCM FAIRLY WIDESPREAD ACRS WRN ZONES AND THEN SPREAD EAST BY LATE AFTN. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... FNTL BNDRY BLOWS THRU AFT MIDNIGHT TONIGHT. SHRAS AND TSTMS WL CONT THIS EVNG OVR ENTIRE FA THEN TAPER OFF FM WEST TO EAST STARTING ARND MIDNIGHT. LINGERING SHOWERS EXPECTED OVR CATSKILLS AND POCONOS AFT MIDNIGHT WITH PCPN ENDING OVR RMNDR OF THE AREA. DRIER AIR WILL MV IN WITH SOME CLRNG EXPECTED LATE TONIGHT. GUIDANCE INDICATES SFC DWPTS DROP OFF BHND BNDRY AND WINDS RMN ARND 10KTS WHICH SHUD BE ENUF TO LIMIT FOG DVLPMNT LATE TONIGHT IN AREAS WHERE RAIN FELL. FAIRLY NICE DAY ON TAP FOR SUNDAY...IF ONLY A LITTLE ON THE COOL SIDE. H8 TEMPS YIELD FCST MAXES IN THE LWR 70S IN WK OF FRONTAL PASSAGE. SKIES WILL LKLY RANGE FM PARTLY TO MOSUNNY THRU THE DAY. WK WV WILL APPCH WRN NY BY EVNG WITH AN INCRS IN CLD CVR AFT 00Z. HWVR DRIER AIRMASS WILL PREVENT MUCH IF ANY PCPN SUN NGT. NAM IS MUCH MORE INSISTENT ON PCPN DRG THIS TIME. EXPECT PCPN WILL HOLD OFF UNTIL THE DAY MONDAY WITH SOME HTG OCCURRING. EITHER WAY...BNDRY LOOKS TO BE FAIRLY WEAK AND NOT MUCH MORE THAN SLGT CHC POPS EXPECTED FOR THE TIME BEING. QUIET WX RMNDR OF THE SHORT TERM WITH HIPRES SLOWLY BUILDING IN FM THE WEST. CANNOT RULE OUT BRIEF PDS OF SHOWERS THRU TUE MRNG WITH AREA UNDER NW FLOW BUT NOT ENUF TO JUSTIFY POPS AT THIS POINT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... DUE TO FOCUS ON POTENTIAL SEVERE WEATHER TODAY...LOADED HPC EXTENDED GUIDANCE. TIMING DIFFERENCES IN MODELS IN THE DAY 5-6 TIME PERIOD ADD SOME UNCERTAINTY AND SO POPS WERE ADDED TO ADDITIONAL PERIODS. HI PRES RIDGE WED BREAKS DOWN AS A WARM FRONT MOVES INTO PA WED NIGHT. ASSOCD LOW PRES CENTERMOVES ACROSS THE GREAT LAKES TO NORTH OF LAKE ONTARIO BY FRI MORNING WITH THE COLD FRONT SWEEPING EAST ACROSS NY AND PA THURSDAY NIGHT INTO FRI MORNING. FRONT MOVES OFF NEW ENGLAND COAST SAT WITH NE FLOW ACROSS CENTRAL NY AND NE PA. TEMPERATURES REMAIN SLIGHTLY BELOW NORMAL IN THE MID-UPR 70S DURING THE DAY AND 50S AT NIGHT THROUGH THE PERIOD. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS DETERIORATING TO MVFR CIGS AS A LINE OF SHOWERS AND TSTMS MOVE THROUGH CENTRAL NY AND PA. LCL IFR CIGS AND VSBYS AND GSTY WINDS POSSIBLE IN TSTMS. THESE STORMS ARE ASSOCIATED WITH A COLD FRONT MOVING ACROSS THE REGION. WINDS WILL SHIFT NW 10 KT BEHIND THE FRONT AND BY 06Z VFR CONDITIONS ARE EXPECTED AGAIN. DRIER AIR WILL CONTINUE TO MOVE IN WITH SUNDAY SEEING GOOD VFR AND NW WINDS 10 TO 15 KT. OUTLOOK... MONDAY...VFR. LOCAL EARLY MORNING IFR/MVFR PSBL IN FOG/STRATUS. TUESDAY...VFR. LOCAL EARLY MORNING IFR/MVFR PSBL IN FOG/STRATUS. WEDNESDAY...VFR. THURSDAY...POSSIBLE MVFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVN NEAR TERM...PVN/TAC SHORT TERM...PVN LONG TERM...BMW AVIATION...BMW
Hazardous weather outlook, Jul 11, 11:31 AM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1131 AM EDT SAT JUL 11 2009 NYZ046-057-062-PAZ038>040-043-044-047-048-072-121545- OTSEGO-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1131 AM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. A LINE OF THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 2 PM...BUT ISOLATED THUNDERSTORMS COULD OCCUR BEFORE THAT. SEVERE WEATHER IS EXPECTED AFTER 2 PM EXTENDING INTO THE EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD MONITOR THE LATEST FORECASTS...AND STAY UP TO DATE ON THE THREAT FOR SEVERE WEATHER BY MONITORING NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EVENING. NYZ009-015>018-022>025-036-037-044-045-055-056-121545- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME- 1131 AM EDT SAT JUL 11 2009 ...SEVERE THUNDERSTORM WATCH 570 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL SPREAD INTO THE FINGER LAKES AND MOHAWK VALLEY EARLY THIS AFTERNOON...THEN LAST INTO EARLY EVENING. SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED. ANYONE PLANNING OUTDOOR ACTIVITIES SHOULD MONITOR THE LATEST FORECASTS...AND STAY UP TO DATE ON THE THREAT FOR SEVERE WEATHER BY MONITORING NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 11, 9:49 AM EDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 949 AM EDT SAT JUL 11 2009 NYZ016>018-111445- CAYUGA NY-ONONDAGA NY-SENECA NY- 949 AM EDT SAT JUL 11 2009 ...LINE OF STRONG THUNDERSTORMS WILL AFFECT SENECA...SOUTHERN CAYUGA AND WESTERN ONONDAGA COUNTIES... * AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL... STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WATERLOO TO KENDAIA...AND MOVING EAST AT 30 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... TYRE AND SENECA FALLS AT 955 AM EDT... MONTEZUMA AND LEHIGH VLY JCT AT 1000 AM EDT... WILLETS AND UNION SPRINGS AT 1005 AM EDT... LEVANNA AT 1010 AM EDT... THROOPSVILLE AND MAPLETON AT 1015 AM EDT... VENICE CENTER AND SENNETT AT 1020 AM EDT... JORDAN AND WYCKOFF AT 1025 AM EDT... ELBRIDGE AND JACKS REEF AT 1030 AM EDT... THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY IF ON OR NEAR THE NORTHERN HALVES OF SENECA AND CAYUGA LAKES...AS WELL AS OWASCO...OTISCO AND SKANEATELES LAKES...SEEK SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. TAC
Special weather statement, Jul 11, 12:02 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1202 PM EDT SAT JUL 11 2009 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-112215- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-TIOGA-BROOME-BRADFORD- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...OWEGO... BINGHAMTON...TOWANDA...SAYRE 1202 PM EDT SAT JUL 11 2009 ...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON... THUNDERSTORMS IN WESTERN NEW YORK AHEAD OF A COLD FRONT ARE MOVING EAST INTO CENTRAL NEW YORK. THE LINE IS EXPECTED TO MOVE INTO THE AREA MOSTLY BETWEEN 1 AND 4 PM. THUNDERSTORMS COULD HAVE DAMAGING WINDS AND LARGE HAIL...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. RAINFALL AMOUNTS WILL BE MAINLY UNDER AN INCH...BUT SOME LOCATIONS COULD GET 1 TO 3 INCHES. THIS COULD CAUSE FLASH FLOODING OF URBAN AREAS...AND SMALL STREAMS AND CREEKS. THUNDERSTORMS AND SHOWERS WILL LAST FOR AROUND 2 HOURS. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. NYZ046-057-062-PAZ039-040-043-044-047-048-072-112215- OTSEGO-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...ONEONTA...COOPERSTOWN...WALTON... DELHI...MONTICELLO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1202 PM EDT SAT JUL 11 2009 ...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO THE AREA AFTER 3 PM... THUNDERSTORMS IN WESTERN NEW YORK AHEAD OF A COLD FRONT ARE MOVING EAST INTO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. THE LINE IS EXPECTED TO MOVE INTO THE AREA MOSTLY AFTER 3 PM. THUNDERSTORMS COULD HAVE DAMAGING WINDS AND LARGE HAIL...AS WELL AS FREQUENT LIGHTNING AND HEAVY RAIN. RAINFALL AMOUNTS WILL BE MAINLY UNDER AN INCH...BUT SOME LOCATIONS COULD GET 1 TO 3 INCHES. THIS COULD CAUSE FLASH FLOODING OF URBAN AREAS AND SMALL STREAMS AND CREEKS. THUNDERSTORMS AND SHOWERS WILL LAST FOR AROUND 2 HOURS. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION... FORECASTS...AND WARNINGS. TAC
Special weather statement, Jul 11, 1:33 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 133 PM EDT SAT JUL 11 2009 NYZ009-037-111830- ONEIDA NY- 133 PM EDT SAT JUL 11 2009 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN ONEIDA COUNTY... * AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW LONDON THIS STORM WAS MOVING NORTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... VERONA MILLS AND NEW LONDON AT 230 PM EDT... THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MSE
Special weather statement, Jul 11, 2:02 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 202 PM EDT SAT JUL 11 2009 NYZ016-017-111845- CAYUGA NY-SENECA NY- 202 PM EDT SAT JUL 11 2009 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL CAYUGA AND NORTHERN SENECA COUNTIES... * AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF WATERLOO...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MAGEE AND SENECA FALLS AT 210 PM EDT... TYRE AND LEHIGH VLY JCT AT 215 PM EDT... MONTEZUMA AND CAYUGA AT 220 PM EDT... FOSTERVILLE AT 225 PM EDT... THROOPSVILLE AND AUBURN AT 230 PM EDT... SENNETT AT 235 PM EDT... THIS STORM MAY PRODUCE SMALL HAIL AND STRONG... GUSTY WINDS. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY MSE
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:56 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 42 min |
| Jul 11, 2:37 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 68 min |
| Jul 11, 3:08 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Cortland, Schuyler, Steuben, Tioga, Tompkins | 52 min |
| Jul 11, 7:41 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Severe Thunderstorm Warnings in Pennsylvania, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.